MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FARASTAR; Cardiac Irreversible Electroporation System Generator

BOSTON SCIENTIFIC CORPORATION FARASTAR; Cardiac Irreversible Electroporation System Generator
Model Number M004PF41M444
Medical Device Problem Codes Delivered as Unsterile Product (1421); Difficult to Open or Remove Packaging Material (2922)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2026
Type of Reportable Event Malfunction
Event or Problem Description
During preparation for a pulse field ablation procedure, a farastar catheter connection cable was selected for use.The package was difficult to open, and while attempting to remove the cable, one end flipped out of the packaging and contacted a non-sterile surface.The device was considered contaminated and was replaced.The procedure was completed successfully with no patient injury or complications.
 
Event or Problem Description
During preparation for a pulse field ablation procedure, a farastar catheter connection cable was selected for use.The package was difficult to open, and while attempting to remove the cable, one end flipped out of the packaging and contacted a non-sterile surface.The device was considered contaminated and was replaced.The procedure was completed successfully with no patient injury or complications.It was further reported that the event occurred prior to the patient's arrival in the procedure room.The device was disposed.
 
Additional Manufacturer Narrative
Additional information, b5, updated.Investigation summary.With all the available information, boston scientific is unable to confirm cause of the reported clinical observation of packaging.The device has not been received for analysis; therefore, a technical analysis of the complaint device could not be completed.However, boston scientific was able to determine the cause of the reported event not sterile as the event description stated: the difficulty in opening the package made one end of the cable flip out and touch something that got it contaminated and lost sterility, indicating that the cause of the loss of sterility was due to inadvertently letting the cable come in contact with something (that could have potentially contaminated the cable) while opening the package.Device history record review.It was confirmed this device met specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Risk review.A risk review performed for the farastar connection cable device confirmed that the event of packaging, and not sterile are known events defined in the product risk management documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Labeling review.Based on the information provided, there is no evidence that the device was used in a manner inconsistent with the labelled indications/instructions for use (ifu).Investigation conclusion.Boston scientific has assigned an investigation conclusion code of unintended use error caused or contributed to event and cause not established and supporting evidence that came to this conclusion.Boston scientific investigation findings were unable to establish a clear conclusion about the cause of the reported event of packaging.However, was able to determine the cause of the reported event not sterile.The device met all requirements prior to being approved for final distribution/sale and there was no evidence to suggest that the instructions for use (ifu) was not followed.

Brand Name
FARASTAR
Common Device Name
Cardiac Irreversible Electroporation System Generator
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
+1(651)440-0979
MDR Report Key25243967
Report Number2124215-2026-27463
Device Sequence Number10534761
Product Code QZI
UDI-Device Identifier00191506041663
UDI-Public(01)00191506041663(17)260929(10)37571684
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/29/2026
Device Model NumberM004PF41M444
Device Catalogue NumberM004PF41M444
Device Lot Number0037571684
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2026
Supplement Date Received by Manufacturer05/19/2026
09/22/2026
Initial Report FDA Received Date05/21/2026
Supplement Report FDA Received Date06/10/2026
09/25/2026
Date Device Manufactured09/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown